Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 293, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Nov 5, 2021, 6:02 PM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2021, 6:02 PM EDT (22:02 UTC)
- Expired
- Nov 5, 2021, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 123 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 10.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
850
WHUS52 KKEY 052202
SMWKEY
GMZ073-052300-
/O.NEW.KKEY.MA.W.0293.211105T2202Z-211105T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
602 PM EDT Fri Nov 5 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from Craig Key to west end of Seven Mile Bridge
20 to 60 nm out...
* Until 700 PM EDT.
* At 602 PM EDT, a strong thunderstorm was located 24 nm west of
Elbow Cay, moving northeast at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2382 8078 2395 8091 2434 8060 2408 8033
TIME...MOT...LOC 2202Z 226DEG 19KT 2394 8079
HAIL...0.00IN
WIND...>34KTS
$$
KR1 follow-up statement
901
FZUS72 KKEY 052230
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
630 PM EDT Fri Nov 5 2021
GMZ073-052300-
/O.CON.KKEY.MA.W.0293.000000T0000Z-211105T2300Z/
630 PM EDT Fri Nov 5 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 700 PM EDT...
For the following areas...
Straits of Florida from Craig Key to west end of Seven Mile Bridge 20
to 60 nm out...
At 630 PM EDT, a strong thunderstorm was located 18 nm west of Elbow
Cay, moving northeast at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
The strong thunderstorm will remain over mainly open waters.
LAT...LON 2389 8066 2407 8081 2434 8060 2408 8033
TIME...MOT...LOC 2230Z 226DEG 19KT 2404 8067
HAIL...0.00IN
WIND...>34KTS
$$
KRWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Nov 5, 2:56 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 5, 2:56 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Key West FL 256 PM EDT Fri Nov 5 2021 .DISCUSSION... An impressive surface low has been developing in the east central Gulf, with lowest observed pressures near Buoy 42003. Northeasterly gales were observed to the north and northeast of the low across the northeast Gulf. A distinct mid-level dry slot is rotating northeast courtesy of the sharp trough moving east through the Mississippi Valley and northwest Gulf. Locally, a complicated mesoscale situation is evolving with cold pool boundaries drifting southward toward the Keys assisting vigorous redevelopment just to the north. The approaching surface front later this evening will tighten up the local moisture convergence for likely PoPs, however the presence of these additional mesoscale focusing mechanisms may help determine if some portions of the Keys receive a short-term rainfall street flooding threat. The cold front is expected to pass through the Keys not long after midnight, with freshening northwest winds in its wake. Scattered, then isolated showers are expected with the thunder threat gradually retreating through the eastern Straits early Saturday morning. Through the early half of next week, surface high pressure currently over the Ohio Valley simply drifts southward after the strengthening low pressure passes off the southeast U.S. coast and departs. Will the breeziness by decrease slightly by Sunday, winds will gradually veer to north, then northeast. This allows a good feed of continental air, featuring dewpoints well down into the lower 60s, for several days. Coolest readings this far this autumn with lows in the mid...and perhaps lower 60s in a few upper Keys locations...until gradual moderation begins by about Wednesday. The next progressive weather system appears to be focused more into the Great Lakes later next week with a trailing trough into the Gulf of Mexico. Guidance has some agreement in moisture return from the western Caribbean beginning Friday. Low chance PoPs were introduced for Friday, however instability appears hold off until shortly after this medium range forecast period. As a final note, the recent new moon phase an autumn means it's time for another spring tide. Considering the near 0.5-foot positive anomaly on top of our highest annual predicted level, shallow coastal (saltwater) flooding is expected around the times of high tide late tonight. Thus far, a coastal flood statement should suffice at this time. This could create a short-term vulnerability to street flooding should one or two final heavy downpours occur with the frontal passage tonight. Expect this to repeat the next several nights/early mornings. && .MARINE... Small Craft Advisories are planned to be hoisted for all Florida Keys coastal waters tonight for increasing winds and seas...with winds as high as 20 to 25 knots by Saturday morning across our Gulf waters north and west of Key West. Low pressure strengthening as it moves from the east central Gulf of Mexico to the Atlantic waters off the southeast U.S. coast Saturday will maintain fresh to strong northwest winds. Some slight lulls may occur Saturday afternoon and evening before resuming Saturday night. As the low pressure moves east and further into the western north Atlantic by the middle of next week, high pressure over the eastern U.S. will settle southward. Gentle to moderate northeast winds are expected Monday through Wednesday, along with with near to below- normal rain chances. && .AVIATION... Showers and thunderstorms are expected to return to the vicinity of the both terminals (already at MTH) later this afternoon as a low pressure system slides east towards and across Central Florida. Users should plan for periods of MVFR CIGS, IFR VIS, and convective wind gusts approaching 30 knots. Westerly wind gusts will increase to 25 knots between 03-06Z, in conjunction with decreasing coverage of showers and storms. There may be a short period of MVFR stratus based at 016-018 as the westerly winds increase due to a brief blast of cold air advection. && .CLIMATE... November 5th, on this date in Keys weather history, in 1951, a thunderstorm produced hail smaller than 3/4" in Key West, along with a daily-record 3.09" of rain. Climate records in Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 74 81 70 78 / 70 20 10 10 Marathon 73 80 68 77 / 70 20 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...JR Aviation/Nowcasts....CLR Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 5, 5:10 AM EDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 510 AM EDT Fri Nov 5 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-060915- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 510 AM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are possible today and tonight. The primary hazards associated with any thunderstorm will be cloud to surface lightning strikes and wind gusts 30 to 40 knots. Small Craft Advisories may be required for some or all of the Florida Keys marine zones tonight. The primary marine hazards will be winds near 20 knots and seas exceeding six feet, especially in portions of the Straits of Florida and offshore Gulf of Mexico coastal waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms will be possible Saturday morning for mainly the nearshore and offshore waters east of the middle and upper Keys. The primary hazards associated with any thunderstorm will be cloud to surface lightning strikes. Small Craft Advisories may be required for some or all of the Florida Keys marine zones Saturday through Sunday. The primary marine hazards will be winds near 20 knots and seas exceeding six feet, especially in portions of the Straits of Florida and offshore Gulf of Mexico coastal waters. Additional Small Craft Exercise Headlines may be needed for some or all of the Florida Keys marine zones Monday through Wednesday. The primary marine hazard will be winds of 15 to 20 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 9:48 PM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 4, 10:39 PM EDT | Special Marine Warning | KEY | 3 min | |
| Nov 4, 10:44 PM EDT | Special Marine Warning | KEY | 61 min | |
| Nov 4, 11:31 PM EDT | Special Marine Warning | KEY | 59 min | |
| Nov 4, 11:42 PM EDT | Special Marine Warning | KEY | 48 min | |
| Nov 5, 12:31 AM EDT | Special Marine Warning | KEY | 59 min | |
| Nov 5, 1:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Nov 5, 1:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 5, 2:37 AM EDT | Special Marine Warning | KEY | 32 min | |
| Nov 5, 7:22 AM EDT | Special Marine Warning | KEY | 53 min | |
| Nov 5, 7:50 AM EDT | Special Marine Warning | KEY | 55 min | |
| Nov 5, 8:38 AM EDT | Special Marine Warning | KEY | 67 min | |
| Nov 5, 8:57 AM EDT | Areal Flood Advisory | KEY | Monroe | 65 min |
| Nov 5, 9:12 AM EDT | Special Marine Warning | KEY | 63 min | |
| Nov 5, 9:31 AM EDT | Special Marine Warning | KEY | 59 min | |
| Nov 5, 10:26 AM EDT | Special Marine Warning | KEY | 34 min | |
| Nov 5, 11:53 AM EDT | Special Marine Warning | KEY | 39 min | |
| Nov 5, 3:17 PM EDT | Special Marine Warning | KEY | 58 min | |
| Nov 5, 4:22 PM EDT | Small Craft Advisory | KEY | 37 hr | |
| Nov 5, 4:52 PM EDT | Special Marine Warning | KEY | 53 min | |
| Nov 5, 6:38 PM EDT | Special Marine Warning | KEY | 67 min | |
| Nov 5, 6:53 PM EDT | Special Marine Warning | KEY | 40 min | |
| Nov 5, 7:48 PM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 5, 7:58 PM EDT | Special Marine Warning | KEY | 32 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.